Forum

Clonazepam

Hello,

Just been prescribed Clonazepam by my Consultant, no reason to doubt why he has put me on to it. I get very twitchy legs at night and sometimes I cannot sleep because of it and some other nights wake up my wife. All in all not good news

I did have some success by stretching hamstrings and as many other muscles asa possible by touching my toes (only joking I’m lucky to get within sight of my ankles) and sometimes Ibruprofen/Paracetamol would work.

Does anyone else take the drug Clonazepam and what is your reaction. I take one 0.5 mg a night for 1 week then 2 then 3 then 4.

Already take Amitryptalin, Gabapentin and Baclfen.

Regards,

Patrick

Hi Patrick,

I take Clonazepam, started on 5 micrograms and slowly worked my way up to 3 mg a night. I suffered badly with myoclonic jerks. I to kept my OH awake at night and very often I would be down stairs in the wee hours of the morning jumping around all the time and crying out for me to be able to go to sleep.

Even now I still jerk but no where near as I used to. It has helped a lot but not taken it away completely. Some others have taken it and not got on with it. I take it in the evening or all I want to do is sleep, which is what I want to do anyway because of the fatigue.

I wish you luck with it and hope your jerks disappear very soon.

Janet

Hi Patrick I owe you an apology, I started on 500 micrograms of clonazepam and worked my way up slowly to 3 mg at night. Sorry I was tired when I answered your post.

Janet

Hello Janet ,

No need to worry, I assumed that is what you meant. 5 micrograms would not even affect an ant.

I’ve just started 5oo mg and I can feel a big difference already. Tempted not to increase, so I might email my consultant or talk to doctor.

Also tempted to do a blog about this drug and others I take. Anything you want to tell me? Keep an eye on the website www.aid4disabled.com

Thanks for input,

Patrick

Hello Janet ,

No need to worry, I assumed that is what you meant. 5 micrograms would not even affect an ant.

I’ve just started 5oo mg and I can feel a big difference already. Tempted not to increase, so I might email my consultant or talk to doctor.

Also tempted to do a blog about this drug and others I take. Anything you want to tell me? Keep an eye on the website www.aid4disabled.com

Thanks for input,

Patrick

Hi Patrick,

When I increased it to 1 mg I got the most awful headaches, but I perservered and the headaches went away. But I had to increase the dosage slowly. I still do get the jerks during the day, not so bad at times but at night I sleep like a baby…lovely. As far as not increasing the dosage, have your jerks gone completely, if not I would increase it when you’ve been told to, At first mine felt as though they had gone but they returned, so I’d advise caution, but as you say have a word with your consultant if you’re not sure what to do.

Janet

Hi Forgot to mention I will take a peep at your website.

Janet

Hello Janet,

MS is very much a suck-it-and-swee problem. Obviously early days. My problem is I hate being too dependent upon drugs even though they are a necessity. I take something for my bladder, I think its called deutrosalin, + baclofen, + gabapentin, + LDN Vitamin D, + prunes - I rattle like a baby’s dummy but I’m OK.

Did you like the website?

Regards,

Patrick

Hi Patrick,

Yes I had a look at your website and it seems to be quite informative, I searched for clonazepam and it said no results found, does that mean you are still researching it? Like you I take a concoction of different drugs and if you listen closely I rattle!!!

Janet

Hello Janet,

So far I have resisted writing about the drugs I take and would like to keep it that way. There are two reasons. Firstly the website is aimed at disabled people who are ‘ambulatory’ if you know what I mean and secondly not medically qualified

As I have MS there is a bit of an MS slant but I’m trying to involve people who are disabled but not MS ufferers. It has only been going for 2 1/2 months but it will grow. My aim with the website is to give disabled people an opportunity to be more independent & have a better quality of life. Hence info about discounts on travel, Blue Badge, Road Tax.

If you have ideas or suggestions then please let me know through the website or at patrick.vurke@aid4disabled.com.

Talk soon,

Patrick

Clonazepam - disaster for me. Spaced out after two weeks then took months to come off it.

Extremely addictive. Be careful!

John

Hello John,

It’s strange how these drugs affect different people in different ways. I’m only on a small dose, 500 mg per night and it seems to have stopped fidgety legs during the night.

Also asked doctor if it is addictive and he said no.

The more I talk to people through this forum about the drugs we take the more I realise that each person has a different reaction.

Regards,

Patrick

Good morning Patrick
The ms nurse suggested clonazepam for pain, spasms etc. and my GP prescribed it.
However, I had just started taking it when I saw the doctor at an ms clinic I attend. He said that, in his opinion, clonazepam was a dangerous drug and he only prescibes it as a last resort. He said it was extremely addictive and is often sold ‘on street corners’ and that I should be ‘very careful’
Anyway, I had already been taking this drug for two weeks, minimum dose, when I decided that the ‘spaced out’ effect was unbearable.
Being on a low dose, I just stopped. Three days later, I felt extremely strange, aggitated and suicidal. Quite a dreadful experience. I had no option but to start taking the drug again. It took me six months to come off the drug, reducing by taking fragments of the tablet.
At one point I ‘Googled’ clonazepam addiction. I am, by no means, the only one to have a problem.
The reason I have written this epistle is because, if I’d investigated this drug properly, I’d never have taken it in the first place.

Be sure before taking clonazepam!

Hello John H

Your comments are very interestinbg. My consultant, Professor Giovannoni, I respect his opinion, who runs the MS blog (http://multiple-sclerosis-research.blogspot.co.uk/) told my local doctor to issue a prescription to stop the twitching legs. I also take amitryptalin to help me get to sleep. The doctor said clonazepan is not addictive.

To be honest just one pill at 500 mg each night does the trick - I sleep through the night but I do find it a big effort to get out of bed in the morning.

I think a blog om my website (www,aid4disabled.com) about clonazepan etc is going to be written because some interesting correspondence has been generated. Keep your asyes open, I will put a note on this forum under clonazepam

Thanks to everyone but do keep the comments coming in,

Patrick

Hi Patrick

clonazepam is very, very addictive, i cant understand any dr that says it isnt,its in a group of drugs called benzodiazepines, all of which are addictive, i was on one of these drugs years ago, and only took a very small dose,and i only found out that i was addicted, when trying to reduce them,

just google it and you will see for yourself,i had to slowly withdraw from them under supervision, and it was really bad for 2 years, i swore i would never take one of these tablets in this group again, they should only be prescribed for a 8 weeks at the most too, i was on them for a few year, and i felt very angry towards my gp, who just wrote a repeat prescription out,each month,any responsible dr, will only prsecribe them for a short time.

Jaki

Your experience reflects mine, although I became addicted to a low dose after only two weeks.

Patrick’s doctor is wrong.

Hi John,

Thing is people just dont realise how bad these type of drugs are,i certainly didnt,until i had all the problems of withdrawing from them, BUT i was warned by a paramedic,not to take them,and i took no notice of him,but i wish i had done, i would have saved myself a lot of trouble,

After i had managed to come off them,my gp ( another gp, not the one who first prescribed them), said 'i take my hat off to you,because withdrawing from benzodiazepines,is harder than coming off of heroin.

Jaki

Like you, I was warned, but paid no attention. I thought that it would be easy to come off such a low dose. How bwrong could I be?

John

I started Clonazepam almost a year ago. The consultant prescribed 3 x 500 micro gram tabs at night increasing to 6. I increased even more gradually than the consultant recommended but in the end I reached 5 tablets and so far have stayed at that. Yes smetimes I felt spaced out during the day but these episodes were brief and eventually ceased. The spasms were unbearable, keeping me awake at night or waking me up. I suffered badly during the day too. I was at my wits’ end.

I had tried everything. Clonazepam was the first thing that worked for me.

There are still breakthroughs at times but I do my best to keep cool. Warm muggy weather is the worst. Heat is the main trigger for my spasms. I wear sandals without socks most of the year even in winter. I never cover my feet in bed. I make sure the temperature does not get too warm in the bed room before I go to bed. I would say the Clonazepam works at least 90% of the time.

My consultant explained it is slow acting so there is nothing to be gained by spacing the dose out. So I take all 5 tablets at about 10pm or rarely earlier if the spasms have started already and that dose keeps the spasms at bay all night and the next day.

I hope this good outcome continues for me and send my best wishes to anyone else out there whose life is tormented by spasms. x